Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

Full text of review: PDF   This review is available free of charge.
Book Information:

Author: David Ruelle
Title: Elements of differentiable dynamics and bifurcation theory
Additional book information: Academic Press, New York, 1989, 187 pp., $27.50. ISBN 0-12-601710-7.

References [Enhancements On Off] (What's this?)

  • 1. S. Smale, Differential dynamical systems, Bull. Amer. Math. Soc. 73 (1967), 747-817; reprinted with comments in S. Smale, The mathematics of time, Springer-Verlag, New York, Berlin, 1980. MR 228014
  • 2. E. N. Lorenz, Deterministic non-periodic flow, J. Atmospheric Sci. 20 (1963), 130-141.
  • 3. D. Ruelle and F. Takens, On the nature of turbulence, Comm. Math. Phys. 20 (1971), 167-192; Note concerning our paper on the nature of turbulence, Comm. Math. Phys. 23 (1971), 343-344. MR 292391
  • 4. V. I. Arnol′d, Geometrical methods in the theory of ordinary differential equations, 2nd ed., Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 250, Springer-Verlag, New York, 1988. Translated from the Russian by Joseph Szücs [József M. Szűcs]. MR 947141
  • 5. S. Smale, On how I got started in dynamical systems, The Mathematics of Time, Springer-Verlag, New York, Berlin, 1980.
  • 6. R. Abraham, The dynamics newsletter, Santa Cruz, Cal., October, 1989.
  • 7. James Gleick, Chaos, Penguin Books, New York, 1987. Making a new science. MR 1010647
  • 8. Math. Intelligencer, vol. 11, Springer-Verlag, Berlin, New York, 1989.
  • 9. P. Roth, The Facts, Penguin, New York 1989.
  • 10. R. Thorn, Structured stability and morphogenesis (English edition), W. A. Benjamin, Reading, Mass., 1975.
  • 11. P. Walters, Affine transformation of tori, Trans. Amer. Math. Soc. 131 (1968), 40-50. MR 224737

Review Information:

Reviewer: Michael Shub
Journal: Bull. Amer. Math. Soc. 24 (1991), 199-211
American Mathematical Society